Access Restriction

Author Even, S. ♦ Tarjan, R. E.
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1976
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract This paper considers a generalization, called the Shannon switching game on vertices, of a familiar board game called Hex. It is shown that determining who wins such a game if each player plays perfectly is very hard; in fact, if this game problem is solvable in polynomial time, then any problem solvable in polynomial space is solvable in polynomial time. This result suggests that the theory of combinational games is difficult.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1976-10-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 23
Issue Number 4
Page Count 10
Starting Page 710
Ending Page 719

Open content in new tab

   Open content in new tab
Source: ACM Digital Library